I've been on many antidepressants. I'm afraid to try Cymbalta because I recently started taking Zoloft and was so sick with severe dizziness and weakness that I missed five days of work because I couldn't get out of bed without feeling like I was going to faint. It sounds like people have a hard time getting past the side effects the first few weeks of treatment and I'm thinking maybe I need to see if my doctor will write me a sick leave note if these side effects happen to me. I stopped the Zoloft and went back to Wellbutrin but it really doesn't help me with depression anymore. I also take Klonopin. Any advice would be appreciated.
Different people respond differently to antidepressants. Generally, if you taper up slowly on the medicine you can avoid too much in the way of side effects. That being said, if you responded severely to the Zoloft, you may well respond adversely at first to the Cymbalta. Generally the side effects wear off after the first couple of weeks. What dose of Cymbalta might your doctor start you on? If he/she can start you on a 30mg dose for the first couple weeks, and then move up to the 60 mg dose to achieve theraputic level, you might be able to avoid the worst of the side effects.
Just gonna have to give it a try. Wishing you the best,
Hello gumdrop11! I am sorry to hear that the Zoloft and Wellbutin did not work for you. Are you sure that it was not the Klonopin that made you dizzy? Did you just start the Klonopin also? It is rare for someone to get so dizzy and weak that they could not function on Zoloft, especially when the dizziness and weakness last five days. Most people are able to function when starting a trial of an antidepressant. Maybe the initial dose of Zoloft was too high. Could you have had a virus or the flu? Please discuss this with your doctor to see if he thinks the symptoms were from the Zoloft or something else. I wish you the best! Sweetie Pie
Thank you for your responses. I've been on Klonopin for 20 years and I only take it at night to sleep and occasionally during the day for anxiety. I think part of the reason I got so sick was because I was on Wellbutrin and Zoloft for one day and then no Wellbutrin at all. The doctor started me off on 50 mg of Zoloft. I am very sensitive to medications and I've been taking them for at least 20 years. That's part of the reason he keeps changing me because I have a hard time feeling "right" on so many medications. I started Lamictal last week and I don't notice anything yet. He started me really low and will taper on slowly. I am going to have to ask him to start me the same way on Cymbalta. I don't mind going through some rough side effects for the first three days or so if I know they will pass and I will feel better after that time frame. I am really worried about missing work again so soon after the last time.
I still have three weeks of getting on the Lamictal before he considers adding the Cymbalta and maybe I can postpone it even longer until I get used to higher doses of Lamictal. I am BiPolar Lite as he calls it and he says the majority of people with my same symptoms do the best with the Lamictal, Cymbalta, and Klonopin combo. Maybe I can even put in for some vacation days for the Cymbalta period.
I probably wouldn't be so afraid if I hadn't read so many people who have had a hard time getting on Cymbalta but it also seems the same people really love the medication once they make it past the first week or so.
I have been losing weight (on purpose) since August 2010. I've lost 27 pounds since then. I have another 30 to go. I can't help but wonder if that has something to do with why I have a hard time switching meds. Maybe my body chemistry is different at a lower weight? I hope for some more positive feedback and encouragement to come.
Thanks again to you both for your advice and I wish you many years of continued good mental health. I am guessing that you both take Cymbalta with good results??
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 23 Nov 2011 • 50 answers
Posted 10 May 2013 • 3 answers
Posted 3 Nov 2013 • 2 answers
Posted 11 Nov 2016 • 3 answers
Posted 19 Apr 2018 • 2 answers